Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 8:07 PM CST for Rogers County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 8:07 PM CST (02:07 UTC)
- Expired
- Mar 12, 2006, 9:00 PM CST
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Rogers County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 8:07 PM CST | HAIL 0.75 | Chelsea, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:46 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130207 SVRTSA OKC131-130300- /O.NEW.KTSA.SV.W.0098.060313T0207Z-060313T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 807 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROGERS COUNTY IN NORTHEAST OKLAHOMA * UNTIL 900 PM CST * AT 804 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR FOYIL... MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHELSEA. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3655 9557 3637 9561 3638 9542 3661 9537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:48 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 12, 7:48 PM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 748 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... VERY COMPLEX STORM EVOLUTIONS UNDERWAY ACROSS THE TULSA METRO AREA WITH CELL SPLITS AND MULTIPLE CIRCULATIONS. LOW-PRECIP STRUCTURE IS FURTHER COMPLICATING THE SITUATION. THERE ARE HINTS IN THE LATEST 88D DATA THAT A MORE ORGANIZED MESOCYCLONE IS TAKING SHAPE IMMEDIATELY WEST/NORTHWEST OF CATOOSA. ALL INTERESTS IN ROGERS COUNTY SHOULD MONITOR THE PROGRESS OF THIS POTENTIALLY DANGEROUS SUPERCELL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 7:30 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL SAPULPA 36.00N 96.11W
03/12/2006 M1.50 INCH CREEK OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 7:33 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL TULSA 36.13N 95.92W
03/12/2006 M0.75 INCH TULSA OK NWS EMPLOYEE
68TH AND RIVERSIDE DRIVE
&&
JDSLocal storm report, Mar 12, 7:38 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 3 W TULSA 36.13N 95.98W
03/12/2006 M1.00 INCH TULSA OK AMATEUR RADIO
&&
JDSLocal storm report, Mar 12, 7:39 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL TULSA 36.13N 95.92W
03/12/2006 E1.00 INCH TULSA OK PUBLIC
29TH AND PEORIA
&&
JDSLocal storm report, Mar 12, 8:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 3 E OWASSO 36.27N 95.80W
03/12/2006 E1.00 INCH ROGERS OK PUBLIC
&&
JDSLocal storm report, Mar 12, 8:03 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 5 W CLAREMORE 36.31N 95.71W
03/12/2006 E0.75 INCH ROGERS OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 36 min |
| Mar 12, 6:39 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Mar 12, 6:47 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 58 min |
| Mar 12, 6:55 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Mar 12, 6:56 PM CST | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Mar 12, 7:06 PM CST | Tornado Warning | TSA | Nowata | 24 min |
| Mar 12, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Mar 12, 7:16 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Mar 12, 7:24 PM CST | Tornado Warning | TSA | Nowata | 36 min |
| Mar 12, 7:35 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 70 min |
| Mar 12, 7:39 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 35 min |
| Mar 12, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Creek | 12 min |
| Mar 12, 7:46 PM CST | Severe Thunderstorm Warning | TSA | Craig | 59 min |
| Mar 12, 7:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| Mar 12, 8:21 PM CST | Tornado Warning | TSA | Wagoner | 44 min |
| Mar 12, 8:21 PM CST | Tornado Warning | TSA | Craig, Mayes | 24 min |
| Mar 12, 8:27 PM CST | Tornado Warning | TSA | Rogers | 22 min |
| Mar 12, 8:33 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 57 min |
| Mar 12, 8:40 PM CST | Tornado Warning | TSA | Delaware | 50 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Craig | 14 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Mayes | 49 min |
| Mar 12, 8:46 PM CST | Tornado Warning | TSA | Cherokee | 59 min |
| Mar 12, 8:59 PM CST | Tornado Warning | TSA | Ottawa | 22 min |
| Mar 12, 9:15 PM CST | Tornado Warning | TSA | Adair | 29 min |
| Mar 12, 9:22 PM CST | Tornado Warning | TSA | Delaware | 33 min |
| Mar 12, 10:32 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Mar 12, 10:50 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 39 min |
| Mar 12, 11:04 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 56 min |
| Mar 12, 11:26 PM CST | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Mar 12, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| Mar 12, 11:57 PM CST | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| Mar 13, 12:21 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 54 min |
| Mar 13, 12:23 AM CST | Severe Thunderstorm Warning | TSA | Muskogee | 16 min |
| Mar 13, 12:34 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 71 min |
| Mar 13, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Adair | 27 min |
| Mar 13, 12:54 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 81 min |
| Mar 13, 12:58 AM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 77 min |
| Mar 13, 2:13 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.